CSN Login
Members Online: 10

Question for the ladies after tx

Tybtym
Posts: 41
Joined: Feb 2012

I am 4weeks out of rad treatment and my vagina is putting out yellow mucus, I have called my gyno doctor and they say this does not sound like a yeast infection, my question is did anyone else have this, if so which doctor of our many should I call? I feel I have just been treated and dropped to fin for myself until I go to see the colorectal surgeon to read my pet scan in two weeks. I also am still bleeding every time I go to the restroom, I feel this is from a hemorrhoid so at this point I know if I could take citrocel fiber every night it would help but I am afraid to use it. You know I am just introducing foods back into my diet, any thoughts and help will be appreciated. I m just really frustrated that I am still in pain and not feeling better, I pray for all of our recovery. Hugs Denise

eihtak
Posts: 809
Joined: Oct 2011

It is difficult, but our treatment takes a long time to heal from....longer than many other. At four weeks I was still in a nursing home for various issues, so please be patient. I am just over a year post treatment now and like many I wear a pad 24/7 for light vaginal discharge. I just had a pap last week and my GYN said all is unfortunate but normal. My Cervical cancer swab came back negative thank God! I have a colostomy so as far as the bleeding when having a BM I don't know but would assume this to be also still normal. Every couple weeks I remember feeling much more like myself, but overall it takes several months...longer for some, but you WILL get there. I know what you mean about feeling treated, dropped and on your own. We go from having someone checking on us constantly to ok...see you for a follow-up in (a month or whatever). I found, or am finding that really hard at times, but it is the best way to get back into life I think. This site is such a blessing to be able to come to for that reason. As always, all in my prayers.

mp327's picture
mp327
Posts: 2819
Joined: Jan 2010

Like you, I would have started with my gyno. If that doctor is of no help, then perhaps your med onc or rad onc can offer some insight. Regardless, they all need to know this is happening. It's probably nothing serious, just after effects from the treatment, unfortunately. As for the bleeding, I had some of that too. My rad onc explained to me that the radiation thins the lining of the colon, so much so that bleeding can occur when stool passes by. He assured me this is quite common post-treatment. I am almost 4 years out of treatment now and I still have occasional bleeds with BM's. If you decide to use a fiber supplement, start off wtih an amount less than recommended and work your way up. Anything new introduced to your system needs to be gradually added. Hang in there. As I tell everyone, one day you will wake up and feel like you've turned the corner. I hope that happens for you real soon!

Tybtym
Posts: 41
Joined: Feb 2012

Thanks for the help and encouragement , my gastro. surgeon called me today and he made me feel better he said for me to come into his office tomorrow and he would check me out and talk to me, so my husband and I are going tomorrow, hopefully I will get more answers. Wishing everyone all the best and I will give an update.

mp327's picture
mp327
Posts: 2819
Joined: Jan 2010

I'm glad you are getting in with your surgeon tomorrow and that you get some answers. May all be well.

Tybtym
Posts: 41
Joined: Feb 2012

Saw the surgeon today he was very upbeat, he said that he felt it was my hemmaroid and said I could use citrocel and it should take care of the pain he is going to do biopsy soon and guess what NO prep he just puts me to sleep and does the biopsy. Yea , now for the female part he is getting me hooked up with this obgyn cancer specialist to check me out, he said he believes the mucus is from radiation but for my own sanity I could get it checked out. As always praying for you all. Hugs, denise

mp327's picture
mp327
Posts: 2819
Joined: Jan 2010

Thanks for updating us on your doctor visit today. It sounds like all good news. I'm glad you are going to see a gyn oncologist for the vaginal issue. Your doc is most likely right in that the mucous is related to the radiation. Radiation--the gift that keeps on giving. May you find out it's nothing more than that.

RoseC's picture
RoseC
Posts: 501
Joined: Jun 2011

So nice to hear that you were listened to and treated well. No prep - wonderful! What a relief that must be. Good luck with the obgyn - I don't recollect having the mucus but then again there was a lot of mucus in 'other' areas so it may have been disguised.

torrance
Posts: 118
Joined: Jan 2012

Denise,

Wow, you handled this perfectly. You had a concern and you addressed to the point of your satisfaction and comfort. Like everyone says, you will turn a corner AND you will become more comfortable with these weird side effects and they won't trouble you or your husband quite so much. Aren't you soooo glad we have this site to run these things by others, such a comfort.

Joanne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network